It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Obsessive Compulsive Disorder (OCD) Message Board


Post New Thread   Closed Thread
LinkBack Thread Tools
Old 04-19-2008, 08:39 PM   #1
Veteran
(female)
 
Join Date: Mar 2005
Location: I live in Oregon
Posts: 390
Sari05 HB User
Question about Luvox?

Hi Everybody,

I have been taking Luvox since the beginning of this month, and I am feeling some of the side effects. I have been feeling alot of nausea and fatigue. Right now I am taking 25 mg of it, my Psychiatrist had me take 50 mg of it when I first started taking it. I took Luvox before about 3 or 4 years ago when I was seeing a different Psychiatrist, but I don't remember why I got taken off of it back then.

Anyway right now, I really don't feel like myself. I don't feel normal inside, I feel really different. I started feeling that way when I started taking Luvox this month. I called my Psychiatrist a week ago, and she decided to lower the dose on my Luvox. I told her about how I have been feeling, and I will be seeing her again on April 28th.

Also I have been having some nasty thoughts about hurting my family and other people, and they have gotten worst since I started taking Luvox.
Will the thoughts go away soon when Luvox kicks in more? Should I tell my Psychiatrist that my thoughts of hurting my family and other people have gotten worse? I think I will tell her when I see her on April 28th.

Anyway my question is how do you feel on Luvox? Is it working for you?
I am hoping that Luvox will work for me, I just don't like the side effects.
The first week I started taking Luvox, I feel really sick in the mornings. I had morning sickness, and I felt like I was pregnant. But I know that I am not pregnant. I am still feeling nausea, but it's not bad as it was before.

Please help me, any advice would be great.

 
Sponsors Lightbulb
   
Old 04-19-2008, 09:05 PM   #2
Senior Veteran
(female)
 
Join Date: Feb 2005
Posts: 1,916
seaturtle HB User
Re: Question about Luvox?

I have had similar effects for the first two or three weeks on an SSRI. Yours sound particularly severe.

There also can be an initial increase in anxiety until the med kicks in, which would account for the bad thoughts getting worse.

Will your doctor give you something like Xanax to get you through this initial period?

 
Old 04-20-2008, 03:29 PM   #3
Veteran
(female)
 
Join Date: Mar 2005
Location: I live in Oregon
Posts: 390
Sari05 HB User
Re: Question about Luvox?

Quote:
Originally Posted by seaturtle View Post
I have had similar effects for the first two or three weeks on an SSRI. Yours sound particularly severe.

There also can be an initial increase in anxiety until the med kicks in, which would account for the bad thoughts getting worse.

Will your doctor give you something like Xanax to get you through this initial period?
Hi Seaturtle,

I do have some Xanax, but I will ask my Psychiatrist about taking it when I see her on April 28th. I am hoping that the side effects will go away soon, because I really don't feel like myself right now. I am looking forward to my appointment with my Psychiatrist, because I want to tell her about how I really feel.

Anyway thanks for the advice, I really do appreciate it. I will keep you and everybody else posted on how I am doing.

 
Old 04-20-2008, 05:49 PM   #4
Newbie
(female)
 
Join Date: Dec 2007
Location: Illinois
Posts: 4
Charmgirl HB User
Re: Question about Luvox?

What medications have been found to be very successful for children (my daughter is 10) when they are experiencing obsessive thoughts...not really any compulsions.

 
Old 04-20-2008, 06:47 PM   #5
Junior Member
(female)
 
Join Date: Apr 2008
Location: dc
Posts: 22
horrorshow HB User
Re: Question about Luvox?

Luvox was the best thing that ever happened to me. i went on it three different times, and it was the last (of a long list of drugs) drug I had to take. I am currently not taking anything. just keep your mind open. all of these pills are there to service your needs. if you don't feel right after several weeks (or a little longer...?) then the med didn't ....you know, jive with your particular chemical imbalance. I understand it's a constant trial and error....I just have to stick up for Luvox. The nausea does goes away....you'll lose a lot of weight in the meantime (that's either a good or bad thing, depending on who you talk to)

good luck!!!
xo

 
Old 04-21-2008, 05:30 AM   #6
Newbie
(female)
 
Join Date: Dec 2007
Location: Illinois
Posts: 4
Charmgirl HB User
Re: Question about Luvox?

Hi Horrorshow! Thank you for your response. At what age did you take it though? My daughter is only 10. How bad was the nausea and when did it begin to help the intrusive thoughts?

 
Old 04-21-2008, 10:39 AM   #7
Junior Member
(female)
 
Join Date: Apr 2008
Location: dc
Posts: 22
horrorshow HB User
Re: Question about Luvox?

hello you can call me Emily if you want. I went on Luvox for the first time when I was probably around 17. I went on and off (and then on again, but the ages get blurry b/c I was med-hopping, desperately trying to find the remedy that would work) but I was 17 when I started. I remember taking Luvox off and on until I was about 20ish.

the nausea actually comes and goes, and it made it a little diffcult to digest food. I had trouble keeping weight on b/c of the side effect of diarrhea. it wasn't fun, but the results were well worth it. I make it sound worse than it probably was.

I noticed an improvement within the first three months, perhaps a little sooner. I think Luvox (or maybe all of these drugs) needs to build up in the system before you can truly see a change. b/c of that, the trial time can seem rather lengthy.

I don't know of the tests done in Luvox being given to people below 18. I have weird memory problems now (or maybe that's just me w/out all the meds?)...has she tried behavior therapy? does she know that everyone has these thoughts, it's just that when you trouble yourself over them, it makes them much more prominent?

hang in there!

 
Old 04-21-2008, 03:49 PM   #8
Veteran
(female)
 
Join Date: Mar 2005
Location: I live in Oregon
Posts: 390
Sari05 HB User
Re: Question about Luvox?

Hi Everybody!

Thanks for the responses and advice, I really do appreciate it. I didn't take my Luvox last night, because I was thinking about not taking it anymore. But I saw my Psychologist today, and he told me that I should keep on taking it until I see my Psychiatrist next Monday April 28th. My Psychiatrist will decide if I should keep on taking it or not. Also I have a Pituitary Tumor ( I was diagnosed with it in 2003). Anyway my Psychologist thinks that maybe the way I have been feeling, could be caused by my tumor. Also my Psychologist is really happy about the way I have been doing with my OCD. I have been making small improvements with my OCD, which is good.

Anyway I just thought that I should keep everybody on the boards about how I am doing. Again thank you very much for the responses and advice, it's nice to know that
I am not the only one who is going through this.

 
Old 04-22-2008, 06:20 AM   #9
Junior Member
(female)
 
Join Date: Apr 2008
Location: dc
Posts: 22
horrorshow HB User
Re: Question about Luvox?

aw, you're definitely not the only one! just keep fighting it.

 
Old 04-23-2008, 04:15 PM   #10
Veteran
(female)
 
Join Date: Mar 2005
Location: I live in Oregon
Posts: 390
Sari05 HB User
Re: Question about Luvox?

Quote:
Originally Posted by horrorshow View Post
aw, you're definitely not the only one! just keep fighting it.
Thanks horrorshow!!!! I will do that.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Luvox Question boomer99 Obsessive Compulsive Disorder (OCD) 3 01-06-2010 06:48 AM
Does anyone else take Luvox???? bm28 Obsessive Compulsive Disorder (OCD) 5 08-16-2008 09:20 AM
Question about Luvox and Lamictal - I am all over the place seaturtle Bipolar Disorder 2 10-23-2007 10:14 PM
Luvox question jlj4 Obsessive Compulsive Disorder (OCD) 8 07-05-2007 09:26 PM
Took Luvox for two days but want to stop it, sensitive to meds (question for you) ctrl-alt-del Depression 4 04-30-2007 11:19 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



TrainOfThought (10), Eyes2thesky (10), guitarman86 (5), paisleyprincess (5), PinkIcecream (4), Sillygrl (3), BadMalibu (3), Searchin (3), Katy1978 (3), eddysmom1 (3)

Site Wide Totals

teteri66 (1166), MSJayhawk (1000), Apollo123 (899), Titchou (835), janewhite1 (823), Gabriel (758), ladybud (747), sammy64 (668), midwest1 (665), BlueSkies14 (610)



All times are GMT -7. The time now is 11:20 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!